WRIGHTS LANE SYNTHES USA PRODUCTS LLC 135 DEG LCP® DHHS(TM) SIDEPLATE-SHORT BARREL 2 HOLES; APPLIANCE, FIXATION, NAIL
Back to Search Results |
| Model Number |
282.676 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
07/10/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).Device malfunctioned intra-operatively and was not implanted / explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during an open reduction internal fixation (orif) surgery of proximal femur on (b)(6) 2018, a locking compression (lcp) dynamic helical hip system (dhhs) plate - short barrel, jammed onto a dhhs helix blade while inserting the plate into the helix blade.The dhhs helix blade was inserted successfully however, the plate was off alignment on insertion, which only allowed partial insertion over the helix blade.The surgeon used a non-synthes mallet/hammer and dhhs impactor to continue seating the dhhs plate.The dhhs plate advanced slightly and then stopped.The surgeon continued malleting, which resulted in pushing the helix blade further into the femoral head.The surgeon stopped, fearing the breach of femoral head into the acetabular joint.The surgeon used a solid coupling screw for removal of dhhs plate and dhhs helix blade simultaneously.On the back table, the surgeon used a non-synthes mallet on the back of the coupling screw to forward slap and disengage the dhhs plate from helix blade.The dhhs plate was no longer usable due to the rotation collar having been deformed and locked rotation.The dhhs helix blade was salvaged and re-inserted successfully into the femoral head.A new dhhs plate, 2 hole, 135 degree standard barrel was selected.The new dhhs plate was inserted without incident, and the procedure was successfully completed with a good patient outcome.There was a surgical delay of ten (10) minutes.Concomitant devices: lcp dhhs key impactor cannulated 300mm (part: 338.347, lot: unknown, quantity: 1); lcp dhhs impactor cap (part 338.348, lot: unknown, quantity: 1); solid coupling screw (part: 338.313, lot: unknown, quantity: 1); dhss helix blade 95mm (part: 282.238, lot: unknown, quantity: 1).This report is for a 135 deg lcp® dhhs(tm) sideplate-short barrel 2 holes.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review was completed.Part# 282.676 , lot# h316730 , mfg date: 13 march 2017 , mfg location: elmira synthes usa , expiration date: n/a , noted nonconformances: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 135 deg lcp dhhs sideplate-short barrel 2 holes product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition customer quality conducted an investigation of the returned device.Customer quality investigation: the following investigations were performed: device interaction/functional: device condition: visual inspection performed at customer quality (cq) on the returned device observed deformed screw thread portions.Additionally, the side surfaces of the plate proximal to screw holes were also observed to be nicked and scratched.Furthermore, the device was observed with all over worn surfaces which will not affect product functionality.No visual defects were observed on the relevant mating portions of the device except for the use marks which could possibly be the result of removal attempts performed on the device.Mating device was not returned, and no further issues were noted.While complaint condition was not able to be confirmed without the mating device, with the new issues identified, over all complaint condition was confirmed.Functional inspection and complaint condition replication was not able to be performed as the mating device was not returned.Dimensional analysis and document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision, were reviewed.Lcp dhhs side plate:.Dimensional inspection performed on the helix blade mating portion of the device measured the cannulation diameter as 7.98 mm that falls within the specifications of 7.97 mm to 8.06 mm.Device history record revealed no complaint related anomalies.The device history record shows this lot of 135 deg lcp dhhs side plate-short barrel 2 holes product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Conclusion: a definitive root cause for complaint condition could not be determined from the provided information.However, it is possible that any unintended construct misalignment followed by unintended excessive mallet forces could have contributed to stuck complaint condition.No product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.